# SDR ALG2002F00044

- Difficulty date: May 12, 2002
- Submitted: July 2, 2002
- Operation: Air carrier
- Aircraft: N687AL
- Make and model: Bell 407
- Aircraft serial: 53366
- Engine: Allsn 250C47B
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Cover
- Part number: 23065470
- Part serial: H45589
- Condition: Worn
- Location: Gearbox
- Part time: 4,781 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE HAD CHIP LIGHTS.  UPON DISASSEMBLY OF GEARBOX FOUND T/M JOURNAL SUPPORT STUDS BACKED OUT OF COVER.  FOUND T/M GEAR, BEARING JOURNAL SHAFT AND SUPPORT LOOSE IN COVER ASSEMBLY.  FOUND ALL 4 STUDS ON JOURNAL SUPPORT PULLED OUT AND 1 EACH WITH NO THREADS LEFT IN WORN BORE.  THIS ALLOWED GEAR TO WEAR IN AN UNUSUAL MANNER, WHICH COULD HAVE RESULTED IN A CATASTROPHIC GEAR FAILURE.  ASSURE GEARBOX AND ASSOCIATED ENGINE PARTS CAN WITHSTAND HIGH TORQUE.  INSTALLED INSERTS AT ALL STUD AREAS INSIDE COVER ASSEMBLY.
